MAUDE Adverse Event Report: ENCORE MEDICAL L.P OPTIVAC KIT; OPTIVAC KIT DOUBLE MIX80GM

ENCORE MEDICAL L.P OPTIVAC KIT; OPTIVAC KIT DOUBLE MIX80GM
Catalog Number 600-50-080
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this complaint was reported as accidental rough handling by surgical personnel.The healthcare professional indicated that this event occurred during surgery, away from the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with a twenty-minute delay.The instrument was not inspected prior to use.The agent was present during surgery and was able to source a suitable replacement device.The devices were disposed of at hospital and not made available to registered medical assistant (rma) for examination.A review of the device history record isn't possible for this complaint because lot numbers were not reported for the affected parts.Complaint database review shows three prior complaints filed against the instruments item number that reports a similar failure.The most likely root cause of this complaint is accidental rough handling by surgical personnel.In an effort to better identify why one site was reporting a high incidence of plungers breaking at incorrect locations, the reporting agent performed a staff in-service with the surgical personnel having difficulty with this product.The agent reported that the surgical technicians operating the cement mixing kits were skipping a crucial step in technique where they were not performing the twist step to release the plunger before putting it in the cement gun.Summary of his staff in-service is attached to this complaint.Additionally, djo engineer performed destructive testing on several cement kits in an attempt to replicate the same failure being reported in this complaint, revealing that an excessive amount of pull force has to be applied to the mixing kit's plunger in order for it to snap off in the wrong place, as was being reported.If the results of testing reveal anything that indicates a design or manufacturing failure, this complaint will be updated accordingly and any additional containment steps deemed necessary at that time will be applied.Reporting agent's summary: this complaint's root cause is a combination of technicians failing to follow instructions for use as well as applying unnecessary force to the product.This is not an event associated with a product failure, malfunction, or design issue.Rma examination: the instrument was not returned to djo, and no further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Complaint - when the plunger is snapped off, the plunger is breaking where is supposed to, but also lower down on the rod.The piece of the rod that blocks the hole is then falling our and the cement is leaking our of the hole.Surgeon switched to the triple mix and that worked fine.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was reported as accidental rough handling by surgical personnel.The healthcare professional indicated that this event occurred during surgery, away from the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with a twenty-minute delay.The instrument was not inspected prior to use.The agent was present during surgery and was able to source a suitable replacement device.The devices were disposed of at hospital and not made available to registered medical assistant (rma) for examination.The device history is unable to be confirmed as we are unable to locate the records at this time.If the records become available at a later time the complaint will be updated.Complaint database review shows three prior complaints filed against the instruments item number that reports a similar failure the most likely root cause of this complaint is accidental rough handling by surgical personnel.In an effort to better identify why one site was reporting a high incidence of plungers breaking at incorrect locations, the reporting agent performed a staff in service with the surgical personnel having difficulty with this product.The agent reported that the surgical technicians operating the cement mixing kits were skipping a crucial step in technique where they were not performing the twist step to release the plunger before putting it in the cement gun.Summary of his staff in-service is attached to this complaint.Additionally, djo engineer performed destructive testing on several cement kits in an attempt to replicate the same failure being reported in this complaint, revealing that an excessive amount of pull force has to be applied to the mixing kit's plunger in order for it to snap off in the wrong place, as was being reported.If the results of testing reveal anything that indicates a design or manufacturing failure, this complaint will be updated accordingly and any additional containment steps deemed necessary at that time will be applied.Reporting agent's summary: this complaint's root cause is a combination of technicians failing to follow instructions for use as well as applying unnecessary force to the product.This is not an event associated with a product failure, malfunction, or design issue.Rma examination: the instrument was not returned to djo, and no further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Complaint: when the plunger is snapped off, the plunger is breaking where it is supposed to, but also lower down on the rod.The piece of the rod that blocks the hole is then falling out and the cement is leaking out of the hole.Surgeon switched to the triple mix and that worked fine.

Brand Name
OPTIVAC KIT
Common Device Name
OPTIVAC KIT DOUBLE MIX80GM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key13173656
Report Number1644408-2021-01533
Device Sequence Number4562264
Product Code MQV
UDI-Device Identifier00190446138051
UDI-Public(01)00190446138051
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number600-50-080
Device Lot Number350116L01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
600-50-080 LOT 350116L01.
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale